I'm really scared to take this medication. It was prescribed to me for anxiety and it says that it can help with sleep. Now i have a huge fear about sleeping medication should I take this one??
If it was prescribed to you by a Dr who knows your "case" and whom you trust by all means it should be fine. Otherwise I would encourage you to direct this very same question/concern to him/her directly. That's who you should be taking medical direction from, not from folks with opinions who you don't know and don't know your medical issues. Trust your Dr, question your Dr, or (maybe) change your Dr. Hope this helps.
Yes it could cause sleepiness, besides it being prescribed for: Reducing anxiety; Relaxing muscles; Stopping seizures; Impairing short-term memory.
All benzodiazepines can have these effects to some degree, depending on the specific benzodiazepine that is being taken. They work in the brain by enhancing the effects of gamma-aminobutyric acid (GABA), a brain chemical that is naturally calming. GABA can slow down or stop certain nerve signals in the brain. This is why clonazepam and other benzodiazepines are known as mild tranquilizers, sedatives, or central nervous system depressants (CNS depressants).
Please for more info do talk to the doc/pharmacist who prescribed the med, he/she could change the med & or reduce your fear.
Take care, best wishes!
I take it at night for a seizure condition, but it has also taken away all of my periodic anxiety. So if it does make you sleep, it may still help you during the day, if you take it at night. It causes some mild drowsiness with me, but then I've been taking it every day for the past 4 years.
- Clonazepam Information for Consumers
- Clonazepam Information for Healthcare Professionals (includes dosage details)
- Side Effects of Clonazepam (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 9 Jan 2013 • 2 answers
Posted 17 May 2014 • 2 answers
Posted 18 Oct 2015 • 2 answers
Posted 19 Jul 2016 • 2 answers
Posted 25 Sep 2017 • 2 answers